Alert archive / Indiana / Beach Hazards Statements in 2023

Beach Hazards Statement 5, NWS Chicago, IL

June 26, 2023Lake County, Porter County, Indiana; Cook County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jun 26, 2023, 10:37 AM CDT for Lake County, Porter County, Indiana; Cook County, Illinois. It took effect at Jun 27, 2023, 1:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2023, 10:37 AM CDT (15:37 UTC)
In effect from
Jun 27, 2023, 1:00 AM CDT
Expired
Jun 28, 2023, 1:00 AM CDT
In force
24 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

628 
WHUS43 KLOT 261537
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1037 AM CDT Mon Jun 26 2023

INZ001-002-262345-
/O.NEW.KLOT.BH.S.0005.230627T0600Z-230628T0600Z/
Lake IN-Porter-
1037 AM CDT Mon Jun 26 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
LATE TUESDAY NIGHT...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 6 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From late tonight through late Tuesday night.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

ILZ103-104-262345-
/O.NEW.KLOT.BH.S.0005.230627T1500Z-230628T0200Z/
Northern Cook-Central Cook-
1037 AM CDT Mon Jun 26 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Northern Cook and Central Cook Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
7 follow-up statements
425 
WHUS43 KLOT 262014
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
314 PM CDT Mon Jun 26 2023

INZ001-002-270415-
/O.CON.KLOT.BH.S.0005.230627T0600Z-230628T0600Z/
Lake IN-Porter-
314 PM CDT Mon Jun 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
TUESDAY THROUGH LATE TUESDAY NIGHT...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 7 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 1 AM CDT Tuesday through late Tuesday night.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

ILZ103-104-270415-
/O.CON.KLOT.BH.S.0005.230627T1500Z-230628T0200Z/
Northern Cook-Central Cook-
314 PM CDT Mon Jun 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Northern Cook and Central Cook Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
004 
WHUS43 KLOT 270208
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
908 PM CDT Mon Jun 26 2023

INZ001-002-271015-
/O.CON.KLOT.BH.S.0005.230627T0600Z-230628T0600Z/
Lake IN-Porter-
908 PM CDT Mon Jun 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
TUESDAY THROUGH LATE TUESDAY NIGHT...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 7 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...From 1 AM CDT Tuesday through late Tuesday night.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

ILZ103-104-271015-
/O.CON.KLOT.BH.S.0005.230627T1500Z-230628T0200Z/
Northern Cook-Central Cook-
908 PM CDT Mon Jun 26 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Northern Cook and Central Cook Counties.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
589 
WHUS43 KLOT 270854
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
354 AM CDT Tue Jun 27 2023

INZ001-002-271800-
/O.CON.KLOT.BH.S.0005.000000T0000Z-230628T0600Z/
Lake IN-Porter-
354 AM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 7 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through late tonight.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

ILZ103-104-271800-
/O.CON.KLOT.BH.S.0005.230627T1500Z-230628T0200Z/
Northern Cook-Central Cook-
354 AM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM CDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Northern Cook and Central Cook Counties.

* WHEN...From 10 AM CDT this morning through this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
034 
WHUS43 KLOT 271529
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1029 AM CDT Tue Jun 27 2023

ILZ103-104-272330-
/O.CON.KLOT.BH.S.0005.000000T0000Z-230628T0200Z/
Northern Cook-Central Cook-
1029 AM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Northern Cook and Central Cook Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-272330-
/O.CON.KLOT.BH.S.0005.000000T0000Z-230628T0600Z/
Lake IN-Porter-
1029 AM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...High wave action and dangerous currents expected at 
  Lake Michigan beaches. Waves 4 to 7 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Through late tonight.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
438 
WHUS43 KLOT 272045
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
345 PM CDT Tue Jun 27 2023

ILZ103-104-280200-
/O.CON.KLOT.BH.S.0005.000000T0000Z-230628T0200Z/
Northern Cook-Central Cook-
345 PM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Northern Cook and Central Cook Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers. For information on swim 
  advisories or bans at Chicago beaches: www. cpdbeaches. com.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$

INZ001-002-280445-
/O.CON.KLOT.BH.S.0005.000000T0000Z-230628T0600Z/
Lake IN-Porter-
345 PM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 4 to 7 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
933 
WHUS43 KLOT 280203
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
903 PM CDT Tue Jun 27 2023

ILZ103-104-280315-
/O.EXP.KLOT.BH.S.0005.000000T0000Z-230628T0200Z/
Northern Cook-Central Cook-
903 PM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves may continue to be choppy over the next few hours, but will
diminish through the course of the night.

$$

INZ001-002-280600-
/O.CON.KLOT.BH.S.0005.000000T0000Z-230628T0600Z/
Lake IN-Porter-
903 PM CDT Tue Jun 27 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT
WEDNESDAY...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 6 ft expected.

* WHERE...Lake IN and Porter Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
837 
WHUS43 KLOT 280620
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
120 AM CDT Wed Jun 28 2023

INZ001-002-280730-
/O.EXP.KLOT.BH.S.0005.000000T0000Z-230628T0600Z/
Lake IN-Porter-
120 AM CDT Wed Jun 28 2023

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves continue to subside, so the Beach Hazards Statement will be
allowed to expire. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 6:13 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 26, 6:13 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
613 AM CDT Mon Jun 26 2023

.SHORT TERM...
Issued at 305 AM CDT Mon Jun 26 2023

Through Tuesday...

A triple-barreled upper-level low over the western Great Lakes
will drift eastward to the eastern Great Lakes through Tuesday.
Isolated showers early this morning have exited east with the
first low over southern Lower Michigan as a secondary low becomes
increasingly stretched along eastern Wisconsin. This has yielded
sporadic light showers into northeast Illinois as of 3am, with an
overall southeastward progression over the next few hours. The
final low, and one of most interest, near La Crosse this morning
will track through northeast Illinois and northwest Indiana this
afternoon in conjunction with peak diurnal heating. Thermo
profiles support scattered showers with sufficient CAPE profiles
via 6C/km lapse rates to support embedded thunderstorms this
afternoon. The overall evolution via guidance and upstream
satellite trends indicates a more focused band of showers and
storms ahead of the main wave with an overall NNW to SSE track
mid to late afternoon. Given a well-mixed boundary layer into
mid-30kt winds and modest low-level speed shear, would not by
surprised to see some 40-50mph gusts with any strong shower/storm,
especially those that congeal into a more cohesive cold pool or
linear structure. Otherwise, outside of convection potential, WSW
winds gusting to 30 mph will veer NNW behind the wave/showers
during the afternoon.

As the main conglomerate of waves around the upper-low drifts
east tonight, precip chances will gradually end and lead to a dry
day on Tuesday. Persistent NNW winds edging N combined with a
neutrally-stable marine boundary layer will allow dangerous waves
to grow along the Lake Michigan beaches of Indiana tonight
through Tuesday. A Beach Hazards Statement will ultimately be
needed beginning around sunrise Tuesday and lasting through
Tuesday evening.

Kluber

&&

.LONG TERM...
Issued at 321 AM CDT Mon Jun 26 2023

Tuesday night through Sunday...

Toward the middle of the week, the Great Lakes will become
positioned on the precarious northeastern fringe of a developing
Central Plains heat dome and associated upper-level ridge. Indeed,
our area may end up in or close to a convectively-reinforced low-
level baroclinic zone within which episodic clusters of
thunderstorms, each tied to subtle, low-predictability upper-level
shortwaves, will roam. With persistent upper-level flow around the
periphery of the ridge providing favorable kinematics and the
overlap of a northeastward-advecting EML plume and high-PWAT airmass
providing favorable thermodynamics, each cluster of storms in the
baroclinic zone will have the potential to be severe. (This is
sometimes called the "Ring of Fire" pattern). These patterns, even
if brief, can be "boom or bust" in terms of many aspects of the
forecast including but not limited to high temperatures, cloud
cover, wind direction, and of course, chances for much-needed
rainfall. Ensemble model guidance shows our area in the pattern
Wednesday through Friday, so forecast confidence is lower than
average for each of those days. In addition, it's nearly impossible
to identify precisely when convection may occur within the pattern,
leading to somewhat continuous low-end chances (20-40%) for storms
in spite of the fact that many hours will actually be dry. So, it's
a really fun regime for which to forecast!

With that said, Wednesday looks relatively quiet as the upper-level
ridge only starts to build into the area and low-level baroclinic
zone remains to our southwest. Highs should range from the low to
mid 80s away from Lake Michigan as surface winds turn southeasterly.
Ensemble model guidance favors the first convective episode occurring
from central Iowa to southern Illinois Wednesday night, after which
the baroclinic zone will attempt to lift northeastward into our
area. Accordingly, Thursday currently looks to be the day we have to
watch for both heat and storms. Highs in the upper 80s to lower 90s
and increasing PWATs to 1.5" or above would lead to afternoon heat
indices in the mid to upper 90s especially away from Lake Michigan.
Chances for storms will ultimately come down to the timing and
arrival of any shortwave embedded in the upper-level flow within the
humid airmass. For what it is worth, deterministic guidance has been
consistent in showing a convective event at some point on Thursday
or Thursday night in northern Illinois and northwestern Indiana giving
lukewarm confidence in a severe weather event. Conceptually,
composite outflow should push the low-level baroclinic zone south
leading to a dry and comparatively less hot and humid Friday. Now,
all it would take is an unexpected convective event sometime
between Wednesday and Friday to mess the forecast up, so
confidence is pretty low overall.

Ensemble model guidance has been consistent in showing the Central
Plains ridge breaking down in tandem with the passage of a weak
upper-level trough across the Great Lakes this weekend ending the
brief "Ring of Fire" pattern. Whether or not the aforementioned weak
trough can generate precipitation this weekend will probably depend
on the eventual position of the low-level baroclinic zone. So, we'll
have to get through the workweek before having any confidence in
weekend precipitation chances. Regardless, cooling 850mb
temperatures should afford the return of lower 80s for highs this
weekend.

Borchardt

&&

.AVIATION...
For the 12Z TAFs...

The primary aviation concerns through the TAF period include:

* MVFR cigs (1500 ft this morning building to 2500 ft this
  afternoon)

* Northwest winds increasing in magnitude this afternoon with
  gusts of 25-30kt

* Waves of showers, especially this afternoon (20-00Z or so),
  with associated drops in visibility to 1-3SM and gusty winds. A
  lightning strike or two cannot be ruled out, either.

An upper-level low centered over Michigan will continue to dominate
the weather through majority of the TAF period. MVFR cigs
continue to ooze south from Wisconsin and will hold steady through
at least early afternoon. At ORD/MDW, MVFR has struggle to take
hold, though any remaining holes in the stratus are expected to
fill as an upper-level shortwave in northern Wisconsin approaches.
Cigs should slowly rise this afternoon and scatter from west to
east this evening. Closer to Lake Michigan, however, MVFR cigs may
hold steady after sunset.

West to northwest winds will prevail with a diurnal increase in
sustained and gust magnitudes, especially this afternoon. Gusts
should peak between 25-30 kt between 20-00Z. Winds will subside
after sunset and slowly veer northerly toward the end of the TAF
period.

Scattered showers will increase in coverage by late morning and
peak this afternoon as the aforementioned shortwave in northern
Wisconsin dives overhead this afternoon. An organize band or two
of showers with locally stronger wind gusts >30kt, visibility
reductions to 1-3SM, and evening a lightning strike, may occur
between 20-00Z this evening. Shower coverage should subside after
sunset as the upper-level low finally drifts eastward into
southern Ontario.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...10 AM
     Monday to 10 PM Monday.

     Small Craft Advisory...LMZ744-LMZ745...10 AM Monday to 1 AM
     Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jun 26, 3:24 AM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
324 AM CDT Mon Jun 26 2023

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-270830-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
324 AM CDT Mon Jun 26 2023 /424 AM EDT Mon Jun 26 2023/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

DISCUSSION...

Scattered showers and a few thunderstorms will move across the
area from north to south this afternoon. A few storms may produce
gusty winds strong enough to down small tree limbs as well as
brief downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  High Swim Risk Lake Michigan Shore
Wednesday through Friday...
  Limited Thunderstorm Risk.

DISCUSSION...

A classic summertime pattern of building heat and humidity but
also chances for episodic thunderstorms will arrive Wednesday
through Friday. Currently, the highest chances for heat and
thunderstorms appears to be on Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the south at 35 to 40 mph.

LMZ740>745-270830-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
324 AM CDT Mon Jun 26 2023

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday...
  Hazardous conditions for small craft are likely.
Wednesday through Friday...
  Limited Thunderstorm Risk.

Borchardt

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Jun 26, 5:51 AM CDT, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
551 AM CDT Mon Jun 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     Tstm Wnd Dmg     1 N New Lenox           41.53N 87.97W
06/25/2023                   Will               IL   Public

            Delayed report. Farm stand tent heavily
            damaged and fence panels blow out. Small
            tree snapped. Relayed via security video.

&&
Local storm report, Jun 26, 6:21 AM CDT, 4 hours 16 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Chicago IL
621 AM CDT Mon Jun 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     Tstm Wnd Gst     1 N Winnebago           42.28N 89.25W
06/24/2023  E60 MPH          Winnebago          IL   Trained Spotter

            Estimated 60 to 65 mph winds.

1104 PM     Tstm Wnd Gst     Rockford Airport        42.20N 89.10W
06/24/2023  M64 MPH          Winnebago          IL   ASOS

            Peak wind gust of 56 kt; 64 mph, at KRFD.

1115 PM     Tstm Wnd Gst     3 SE South Beloit       42.46N 88.98W
06/24/2023  M51 MPH          Winnebago          IL   Mesonet

            Mesonet station GW1984 3 SE South Beloit.

1156 PM     Tstm Wnd Dmg     9 SE Harmon             41.61N 89.46W
06/24/2023                   Lee                IL   Emergency Mngr

            Tree down in Lee County at intersection of
            IL 26 and Todd Road, blocking traffic.

1238 AM     Tstm Wnd Dmg     Waterman                41.77N 88.77W
06/25/2023                   De Kalb            IL   Public

            Photo shared on social media of large tree
            branch, 6 to 10 inches in diameter, snapped.
            Time estimated by radar.

1257 AM     Tstm Wnd Dmg     3 E Kaneville           41.83N 88.46W
06/25/2023                   Kane               IL   Public

            A photo shared on social media showed a
            large tree limb down on the hood of car
            causing damage near Route 47 and Green
            Street. Time estimated.

1259 AM     Tstm Wnd Gst     2 W Sugar Grove         41.77N 88.48W
06/25/2023  M52 MPH          Kane               IL   ASOS

            ASOS station KARR Sugar Grove - Aurora Arpt.

0106 AM     Tstm Wnd Gst     1 WSW Dayton            41.38N 88.81W
06/25/2023  M48 MPH          La Salle           IL   Public

0120 AM     Tstm Wnd Dmg     1 NW Plainfield         41.62N 88.22W
06/25/2023                   Will               IL   NWS Employee

            Delayed report. Multiple large tree limbs
            down in northwest Plainfield. Minor power
            pole damage along 143rd St. Outdoor
            restaurant dining sets and curb barriers
            knocked over throughout downtown Plainfield.

0126 AM     Tstm Wnd Dmg     3 W Bolingbrook         41.71N 88.13W
06/25/2023                   Will               IL   Public

            Delayed report. Large tree branch down.
            Picture via Twitter.

0135 AM     Tstm Wnd Gst     1 ESE Shorewood         41.52N 88.18W
06/25/2023  M46 MPH          Will               IL   AWOS

            AWOS station KJOT Joliet Airport.

0142 AM     Tstm Wnd Dmg     1 N New Lenox           41.53N 87.97W
06/25/2023                   Will               IL   Public

            Delayed report. Farm stand tent heavily
            damaged and fence panels blown out. Small
            tree snapped. Relayed via security video.

0146 AM     Tstm Wnd Dmg     Mokena                  41.53N 87.88W
06/25/2023                   Will               IL   Public

            Photo shared on social media showed a tree
            12 to 18 inches in diameter snapped. Time
            estimated.

0146 AM     Tstm Wnd Dmg     1 E Berwyn              41.84N 87.77W
06/25/2023                   Cook               IL   Broadcast Media

            A tree was reported down near 28th street
            and Austin Blvd. Time estimated by radar.

0150 AM     Tstm Wnd Dmg     Cicero                  41.85N 87.75W
06/25/2023                   Cook               IL   Broadcast Media

            A tree and utility pole were blown down onto
            a car. Time Estimated.

0204 AM     Tstm Wnd Gst     3 NE Navy Pier          41.92N 87.57W
06/25/2023  M43 MPH          LMZ741             IL   Public

            Peak wind gust of 37 kt at CHII2.

0356 AM     Tstm Wnd Gst     4 ESE Valparaiso        41.45N 87.00W
06/25/2023  M47 MPH          Porter             IN   ASOS

            ASOS station KVPZ Valparaiso Airport.

1146 AM     Tstm Wnd Gst     3 NE Navy Pier          41.92N 87.57W
06/25/2023  M41 MPH          LMZ741             IL   C-Man Station

            Gust to 36 knots at Harison Crib GLERL site.

1256 PM     Tstm Wnd Gst     4 NE Beverly Shores     41.73N 86.93W
06/25/2023  M60 MPH          LMZ745             IN   C-Man Station

            Gust to 52 knots at Michigan City GLERL
            site.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:23 AM CDTSmall Craft AdvisoryLOT46 hr

Nearby

Beach Hazards Statements in Indiana, 2023Beach Hazards Statements in Illinois, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.